Birth Control and antibiotics

iVillage Member
Registered: 06-16-2006
Birth Control and antibiotics
11
Mon, 02-18-2008 - 11:09am

Hello all,


I have had a strange chain of events this last month and wonder if I could be possibily be pregnant.

Pages

iVillage Member
Registered: 11-06-2006
Mon, 02-18-2008 - 12:35pm

Hello,


I have never experieced this but I have also heard that antibiotic can lower the effects of the pill. I hope someone can give you their experience.


Keep us posted!


~Lisa

TTC to conceive #1 officially since 2001. Dh had Varicocele surgery 2005 and has low sperm count. Dh tried Clomid..it didnt really help, HSG in 1999 and 2005, Charting since Jan 2006, Clomid 7 times, Hysteroscopy 2007 corrected Uterine Septum and polyp removed, 2 failed IUIs, 3 failed IVFs. Hige FSH last cycle 13.7.... may have to use donor sperm or donor eggs

http://www.fertilityfriend.com/home/bec74


TTC to conceive #1 officially since 2001. Dh had Varicocele surgery 2005 and has low sperm count. Dh tried Clomid..it didnt really help, HSG in 1999 and 2005, Charting since Jan 2006, <

iVillage Member
Registered: 08-01-2005
Mon, 02-18-2008 - 12:59pm

I am no expert obviously, but every body is different. Seeing how you've been on birth control for 6 months, starting a day late with your pill shouldn't been to big of a concern. And augmentin isn't that strong, but hey who knows. I just wanted to let you know that I'm in the same boat with you. Although I was on doxycycline and reading up stuff on the internet and talking to midwife, the "cycline" family does tend to interfere. I was due to start my period on Feb 11th and still no sign of it and I'm nausea (which I never got sick with either of previous pregs) and there are some signs down under that point to pregnancy. The only thing you can do and hear from everyone is test, test, test. I have tested mutiple times this week and got negs. I also stopped my bc pill on the 15th because if that's what stopped my period, I don't want to be on it. Hope everything will be okay with you!


                                     &nb
iVillage Member
Registered: 06-16-2006
Mon, 02-18-2008 - 1:48pm

Hi Cat,


Thanks for the reply.

iVillage Member
Registered: 02-18-2008
Mon, 02-18-2008 - 3:59pm
I am 40 and am 10 weeks pregnant, we are almost sure the reason my birth control failed was I took a ten day round of antibiotics, also for a sinus infection.



iVillage Member
Registered: 06-16-2006
Mon, 02-18-2008 - 4:25pm

Wow!

iVillage Member
Registered: 12-04-2007
Mon, 02-18-2008 - 9:09pm
hey darl i have kidneys problimes hv all my life & i cant be on any form of birthcontrall because i am always on antibotics & the doctors & speclist said it would be pointless taking bc beacuse the anitbotics knocks it out so it is of course possablie you fell pregnant while on the anitbotics hope this helped.
siggy
iVillage Member
Registered: 02-18-2008
Mon, 02-18-2008 - 10:40pm

Hey, I'm 17yrs. old and 27 wks pg. I started the depo shot

iVillage Member
Registered: 08-01-2005
Tue, 02-19-2008 - 12:35pm

I was 3 days into my cycle and day 3 in my pill pack. I was on the antibiotic for 10 days and in the past I have always "o"ed before day 14. So I'm sure it's messed with my bc, but the pharmacist told me, "it will be no problem. Go about your business as normal." Thanks alot! (Not that I would mind having another baby at all.) If you were a week into your pill pack and on the antibiotic for 10 days, than sure, it could have messed with your bc. I would test, test, test! I have taken mult. tests and have gotten a neg result, but I also have two friends that had this happen to them. The first didn't get a positive until 3 months in and the second was 2 months along with twins! Your bladder can absorb the hcg hormone and then it won't be in your urine. (Not to freak you out though) I hope this helps!


I also have morning sickness (which actually happens more in the evening/night), increased cm, my cervix is very low (which was that way with previous 2 pregnancies), and my gum are super sensitive. And of course increased peeing.


I'm hoping you get the answer you want!


Cat

                                     &nb
iVillage Member
Registered: 01-19-2008
Sat, 02-23-2008 - 11:09am

Antibiotics can decrease the effectiveness of birth control. My daugther is living proof.


In 2005 I was on a large dose of antiboitics because of a stomach bacteria I got from eating undercooked food. It was 8 antibiotics a day for 2 weeks. So I'm sure they must have wiped out any trace of bc I had in my system. The stomach thing had me with an upset stomach so regularly that I thought the medicine wasn't working when I was in fact pregnant.


Good Luck

Lilypie 21 - 37 day cycle PicLilypie 21 - 37 day cycle Ticker
baby growth
iVillage Member
Registered: 12-26-2007
Sat, 02-23-2008 - 5:06pm

Hi,


Can I put my two cents in?

Sarah  Blinkies, Glitter Graphics & more

Pages